| Model Number |
SDC150H |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
10/06/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a female patient who underwent breast reconstruction with a 750cc smooth high profile mentor artoura plus tissue expander experienced deflation on an unknown side post procedure.As a result, explant was performed on (b)(6) 2022.
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: deflation.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
Manufacturer¿s reference number: (b)(4) on (b)(6) 2022 mentor became aware that it erroneously did not reflect the device as returned in section h of the initial report submitted.The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.
Additional Manufacturer Narrative
Additional information was received on february 7, 2023.The patient is a 64-year-old african american female.The deflation was right sided.The event date was clarified to be october 6, 2022.The explant date was clarified to be (b)(6) 2022.The investigation of the impacted product was completed by the failure analysis lab on february 15, 2023.Device evaluation summary: the product was returned to mentor for evaluation.Mentor conducted a visual inspection, microscopic examination, and thickness measurement of the returned device.Visual analysis of the returned sample revealed that the tissue expander was found to have a tear at the union between the shell and the patch on the anterior view.Microscopic examination was performed, and the cause of the tear could not be identified.Therefore, a thickness measurement was conducted on the shell at the tear, and the thickness was within manufacturing specifications.Based on the information currently available, a product issue was identified during the investigation of the sample received.This product issue will be addressed through mentor¿s quality system.Manufacturing investigation was performed, the process controls and data records collected are within specification.For the tear in the seam reported for the lot number, this complaint is not able to be confirmed as a manufacturing defect.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).